Florida, 2007

Tornado and Damaging Winds in Florida, June 7, 2007

June 7, 2007 · NWS MFL · 3 events in 2 counties and zones

Sea breeze initiated thunderstorms developed during the afternoon hours of June 7th. One of these storms produced a brief tornado just south of LaBelle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

Sea breeze initiated thunderstorms developed during the afternoon hours of June 7th. One of these storms produced a brief tornado just south of LaBelle.

Thunderstorms across Hendry and Glades Counties caused 5200 customers to lose power in Hendry County and an additional 1500 customers in Glades County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 7, 1:40 PM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 7, 1:40 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EDT THU JUN 7 2007

.DISCUSSION...CURRENTLY HAVE WEAK UPPER LOW JUST OFF THE SE CST OF
THE PENINSULA WITH THE GFS SEEMING TO HAVE A BETTER HANDLE OVERALL
ON THIS FEATURE. FOR THIS REASON HAVE OPTED TO GO MOSTLY WITH THE
MAV GUIDANCE. THIS UPPER LOW IS FORECAST TO REMAIN NEARLY
STATIONARY AND IN FACT DRIFT BACK TO THE WEST OVER THE NEXT 24
HOURS. THIS SEEMS REASONABLE GIVEN ITS LOCATION IN RELATION TO ALL
OTHER UPPER FEATURES. THIS LOW IS UNDERNEATH THE UPPER RIDGE THAT
EXTENDS ACROSS THE EASTERN U.S. WHICH IS SANDWICHED BETWEEN
TROUGHINESS ALONG THE WEST COAST OF THE U.S. AND A DEEP 50H LOW
OVER THE NORTH ATLANTIC. AS THE LOW DRIFTS BACK TO THE WEST, UPPER
RIDGING WILL STRENGTHEN AND ALONG WITH SFC RIDGE LOCATED ACROSS
THE ATLANTIC AND EXTENDING ACROSS CENT FLA EASTERLY FLOW WILL
DEEPEN BY FRIDAY. THIS ALSO WILL TEND TO FAVOR MORE EAST COAST
CONVECTION LATER TONIGHT INTO FRIDAY WITH ADDITIONAL AFTERNOON
DEVELOPMENT MOVING TOWARDS THE INTERIOR AND SW CST. GIVEN THIS
NATURE, WILL JUST BROAD BLANKET LIKELY POPS ENTIRE REGION. NOT
MANY CHANGES FOR SATURDAY ALTHOUGH SLIGHTLY DRIER AIR FORECAST TO
MOVE IN WITH THE INCREASING EASTERLY FLOW. BEYOND SATURDAY, A 50H
LOW CUTS OFF OVER THE DESERT SOUTHWEST WHILE THE ATLANTIC LOW
MOVES FARTHER TO THE EAST. THIS WILL ALLOW UPPER RIDGING TO
STRENGTHEN OVER THE SOUTHERN STATES INCLUDING THE FLA PENINSULA
AND THIS WILL CONTINUE THE DRYING TREND INTO THE FIRST HALF OF
NEXT WEEK.

&&

.AVIATION...WIDELY SCATTERED THUNDERSTORMS NOW DEVELOPING ACROSS
BROWARD/PALM BEACH COUNTIES MAY AFFECT FLL/FXE/PBI TERMINALS.
OTHERWISE...EXPECT REMAINDER OF THE TERMINALS TO REMAIN DRY
THROUGHOUT THIS FORECAST PERIOD...WITH CLOUD COVERAGE CONSISTING
OF SCT-BKN MVFR CU...AS WELL AS A BKN AC/AS DECK. SURFACE WINDS
WILL REMAIN IN THE 8-12 KNOT RANGE THROUGH THE PERIOD...WITH ESE
FLOW GRADUALLY BACKING TO NE BY FRIDAY MORNING. THE ONLY EXCEPTION
WILL BE AT APF...WHERE A WEAK SEA BREEZE HAS PUSHED INLAND THIS
AFTERNOON AND SHOULD DO SO AGAIN ON FRIDAY AFTERNOON. 70/DD

&&

.MARINE...SURFACE GRADIENT WILL CONTINUE QUITE WEAK THROUGH THE
FORECAST CYCLE WITH WINDS AT 15 KT OR LESS AND SEAS 4 FEET OR LESS.

&&

.FIRE WEATHER...NO PROBLEMS OR CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  85  74  86 / 20 60 20 50
FORT LAUDERDALE  75  85  73  85 / 20 60 20 50
MIAMI            75  86  73  85 / 20 60 20 50
NAPLES           72  89  71  88 / 20 60 20 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...30/KOB
SHORT TERM/AVIATION...70/DD
Hazardous weather outlook, Jun 7, 11:15 AM EST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1215 PM EDT THU JUN 7 2007

FLZ063-066>075-168-172>174-080415-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1215 PM EDT THU JUN 7 2007

...SCATTERED THUNDERSTORMS EXPECTED TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH
FLORIDA THROUGH THIS EVENING. FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND LOCALLY HEAVY RAINFALL WILL OCCUR WITH THE STRONGEST
STORMS THAT DEVELOP.

WATERSPOUTS: LIGHT WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE
WILL CREATE FAVORABLE CONDITIONS FOR WATERSPOUT FORMATION WITHIN
ANY SHOWER OR THUNDERSTORM THAT DEVELOPS ACROSS THE LOCAL WATERS
THIS AFTERNOON.

WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS OF 40 TO 45 MPH THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY THROUGH EARLY NEXT WEEK. THE MAIN THREATS ARE
EXPECTED TO BE CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TODAY.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

70/DD

In the hours before

Special weather statement, Jun 7, 2:01 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
301 PM EDT THU JUN 7 2007

FLZ070-071930-
INLAND COLLIER COUNTY FL-
301 PM EDT THU JUN 7 2007

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF BIG CORKSCREW ISLAND...OR 9 MILES
EAST OF BONITA SPRINGS...MOVING EAST AT 5 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

70/DD
Special weather statement, Jun 7, 2:29 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
329 PM EDT THU JUN 7 2007

FLZ070-072030-
INLAND COLLIER COUNTY FL-
329 PM EDT THU JUN 7 2007

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GOLDEN GATE ESTATES...OR 10 MILES SOUTHEAST
OF BONITA SPRINGS...MOVING SOUTHEAST AT 5 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

70/DD
Special weather statement, Jun 7, 3:28 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
428 PM EDT THU JUN 7 2007

FLZ063-072100-
GLADES FL-
428 PM EDT THU JUN 7 2007

...STRONG STORMS DEVELOPING ON THE WESTERN SHORE OF LAKE
OKEECHOBEE...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAKEPORT. THIS STORM WAS NEARLY STATIONARY.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

DG
Special weather statement, Jun 7, 3:33 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
433 PM EDT THU JUN 7 2007

FLZ066-070-072100-
HENDRY FL-INLAND COLLIER COUNTY FL-
433 PM EDT THU JUN 7 2007

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF HENDRY CORRECTIONAL I/A/P...OR
21 MILES SOUTHEAST OF IMMOKALEE...MOVING SOUTHEAST AT 15 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

70/DD
Special weather statement, Jun 7, 3:45 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
445 PM EDT THU JUN 7 2007

FLZ070-073-075-072145-
MAINLAND MONROE FL-INLAND COLLIER COUNTY FL-INLAND MIAMI-DADE FL-
445 PM EDT THU JUN 7 2007

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OCCURRING ALONG TAMIAMI TRAIL. THE STRONGEST
STORM WAS LOCATED 2 MILES WEST OF SHARK VALLEY TOWER.
HOWEVER...OTHER STRONG STORMS WERE LOCATED BETWEEN MONROE STATION
AND FORTYMILE BEND...ALONG AND SOUTH OF TAMIAMI TRAIL.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

DG
Special weather statement, Jun 7, 4:12 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
512 PM EDT THU JUN 7 2007

FLZ063-066-072215-
HENDRY FL-GLADES FL-
512 PM EDT THU JUN 7 2007

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA BELLE. THE STORM WAS NEARLY STATIONARY.
ADDITIONAL STRONG THUNDERSTORMS WERE DEVELOPING ACROSS THE
AREA...AFFECTING ESPECIALLY SOUTHERN GLADES COUNTY AND NORTHERN
HENDRY COUNTY.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

DG

The radar

The Tampa radar (KTBW), 144 km away, was scanning. The volume nearest the first event began at 21:18 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 tornado. Local standard time, as filed.

Tornado, Hendry

When
June 7, 4:20 PM EST to 4:25 PM EST
Where
Hendry County, 2.42 mi SSW of La Belle to 2.08 mi S of La Belle
Rating
EF0
Path length
1.24 mi
Path width
40 yd
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
26.720, -81.450

EF0 tornado with maximum winds estimated at 70 mph damaged the metal roof of a social hall for the Primera Iglesia Baptist Church just south of LaBelle near the intersection of State Road 29 and Case Road. Several eyewitnesses observed the tornado move across the road before striking the building. About half of the metal roof sheeting was lifted and thrown off, and part of a chain link fence on the the property was knocked down.

Thunderstorm Wind, Hendry

When
June 7, 4:45 PM EST
Where
Hendry County, 1 mi N of Denaud
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Newspaper
Coordinates
26.744, -81.500

Several utility sheds suffered minor damaged in Fort Denaud on Fort Simmons Avenue.

Thunderstorm Wind, Glades

When
June 7, 4:50 PM EST
Where
Glades County, 7.44 mi W of Goodno
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
26.770, -81.450

Strong winds damaged several dog pens just north of the Hendry County line. One animal was reported to be missing.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyThe tornado archive for Florida, 2007Warnings in Florida, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36873, 37157, 36875.